Alert archive / California / Wind Advisories in 2006
Wind Advisory 10, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 15, 2006, 8:17 AM PST for Riverside County, San Diego County, California. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2006, 8:17 AM PST (16:17 UTC)
- Expired
- Feb 15, 2006, 8:45 PM PST
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 151746 RRA NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 817 AM PST WED FEB 15 2006 CAZ060-160000- /O.UPG.KSGX.WI.Y.0009.060215T1800Z-060216T0600Z/ /O.NEW.KSGX.HW.W.0003.060215T1617Z-060216T0600Z/ APPLE AND LUCERNE VALLEYS- 817 AM PST WED FEB 15 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THIS HIGH WIND WARNING REPLACES THE WIND ADVISORY. STRONG WINDS ALOFT COMBINED WITH STRONG ONSHORE FLOW WILL CREATE GUSTY WEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO 70 MPH AT TIMES.THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ055-160000- /O.NEW.KSGX.HW.W.0003.060215T1617Z-060216T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS- 817 AM PST WED FEB 15 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. STRONG WINDS ALOFT COMBINED WITH STRONG ONSHORE FLOW WILL CREATE GUSTY WEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO 70 MPH AT TIMES. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL DECREASE TONIGHT. $$ CAZ056-058-160000- /O.NEW.KSGX.WI.Y.0010.060215T1617Z-060216T0600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 817 AM PST WED FEB 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. STRONG WINDS ALOFT COMBINED WITH STRONG ONSHORE FLOW WILL CREATE GUSTY WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH TODAY. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THE WINDS WILL DECREASE TONIGHT. $$ CAZ061-062-160000- /O.NEW.KSGX.WI.Y.0010.060215T1617Z-060216T0600Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 817 AM PST WED FEB 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. STRONG WINDS ALOFT COMBINED WITH STRONG ONSHORE FLOW WILL CREATE GUSTY WEST WINDS FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH TODAY. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. THE WINDS WILL DECREASE TONIGHT. $$ MOEDE
2 follow-up statements
000 WWUS76 KSGX 152333 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 333 PM PST WED FEB 15 2006 CAZ060-160600- /O.CON.KSGX.HW.W.0003.000000T0000Z-060216T0600Z/ APPLE AND LUCERNE VALLEYS- 333 PM PST WED FEB 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. STRONG WINDS ALOFT COMBINED WITH STRONG ONSHORE FLOW WILL CREATE GUSTY WEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO 70 MPH AT TIMES.THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ055-160600- /O.CON.KSGX.HW.W.0003.000000T0000Z-060216T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS- 333 PM PST WED FEB 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. STRONG WINDS ALOFT COMBINED WITH STRONG ONSHORE FLOW WILL CREATE GUSTY WEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO 70 MPH AT TIMES. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL DECREASE TONIGHT. $$ CAZ056-058-160600- /O.CON.KSGX.WI.Y.0010.000000T0000Z-060216T0600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 333 PM PST WED FEB 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. STRONG WINDS ALOFT COMBINED WITH STRONG ONSHORE FLOW WILL CREATE GUSTY WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH TODAY. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THE WINDS WILL DECREASE TONIGHT. $$ CAZ061-062-160600- /O.CON.KSGX.WI.Y.0010.000000T0000Z-060216T0600Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 333 PM PST WED FEB 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. STRONG WINDS ALOFT COMBINED WITH STRONG ONSHORE FLOW WILL CREATE GUSTY WEST WINDS FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH TODAY. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. THE WINDS WILL DECREASE TONIGHT. $$
000 WWUS76 KSGX 160445 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 845 PM PST WED FEB 15 2006 CAZ055-060-160545- /O.CAN.KSGX.HW.W.0003.000000T0000Z-060216T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 845 PM PST WED FEB 15 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. $$ CAZ056-058-061-062-160545- /O.CAN.KSGX.WI.Y.0010.000000T0000Z-060216T0600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 845 PM PST WED FEB 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 3:30 AM PST, 4 hours 47 minutes earlier.
Area forecast discussion, Feb 15, 3:30 AM PST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PST WED FEB 15 2006 .SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL BRING MORE CLOUDS AND COOLER DAYS THROUGH THE WEEKEND. LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS AT TIMES WITH THE STRONGEST WINDS TODAY. DRIZZLE OR A FEW LIGHT SHOWERS WILL CONTINUE OVER AND WEST OF THE MOUNTAINS THIS MORNING. THERE WILL ALSO BE A CHANCE OF SHOWERS THIS WEEKEND. WEAK OFFSHORE FLOW WILL BRING FAIR WEATHER WITH WARMER DAYS BUT COLDER NIGHTS EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. MARINE LAYER FRONT CAME IN WITH A VENGEANCE. BROUGHT CLOUDS...FOG AND LOCAL DRIZZLE TO THE MOUNTAIN SLOPES...AND GUSTY WINDS TO THE DESERTS. WINDS SHOULD CONTINUE TO GET STRONGER AS COLDER AIR MOVES IN...HEIGHTS FALL...AND ONSHORE PRESSURE GRADIENTS INCREASE. THE COLD UPPER TROUGH RESPONSIBLE FOR THE CHANGE IN WEATHER WILL BE OVER US TODAY THROUGH TUESDAY OF NEXT WEEK. WEAK SHORT WAVES WILL BRING CHANCES FOR LIGHT PRECIP AND MOUNTAIN SNOW SHOWERS OVER THE WEEKEND. STRONGEST WEST WINDS WILL OCCUR TODAY...THURSDAY NIGHT...AND SATURDAY NIGHT. A RIDGE WILL BEGIN TO BUILD IN FROM THE WEST...BRINGING OFFSHORE FLOW AND WARMER WEATHER BY WED OF NEXT WEEK. && .AVIATION... A DEEP MARINE LAYER CLOUD PATTERN WILL PREVAIL OVER THE REGION TODAY AND TONIGHT WITH STRONG GUSTY WEST WINDS IN PORTIONS OF THE MOUNTAINS AND DESERTS. MARINE LAYER BY 10Z HAD RISEN UP TO 5000-6000 FT...WITH CLOUDS AND AREAS OF FOG OBSCURATION ALONG MOST OF THE MOUNTAIN SLOPES JUST SHY OF THE WRN EDGE OF ADJACENT DESERTS. EXPECT BASES TO AVERAGE 2500-3500 FT MSL WITH POCKETS OF LOWER CEILINGS PARTICULARLY NEAR THE MTNS. SOME AREAS OF LIGHT RAIN OR DRIZZLE WILL ALSO OCCUR THIS MORN. GUSTY WESTERLY WINDS AFFECTING THE MOUNTAINS AND DESERTS THROUGH TONIGHT WILL CREATE AREAS OF TURBULENCE AND ASSOCIATED UPDRAFTS AND DOWNDRAFTS. 10KFT WINDS WEST 45-50 KTS THROUGH THIS EVE...THEN GRADUALLY DECREASING AFTER MIDNIGHT. FOR FURTHER DETAILS AND UPDATES SEE TAFS AND TWB432. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR APPLE AND LUCERNE VALLEYS. HIGH RIP CURRENT RISK TODAY FOR ORANGE COUNTY COASTAL AREAS- HIGH SURF ADVISORY IN EFFECT FROM 2 PM TODAY TO 2 AM FRIDAY AND HIGH RIP CURRENT RISK FOR SAN DIEGO COUNTY COASTAL AREAS- SEE LAXSRFSGX. SEE LAXCFWSGX. SMALL CRAFT ADVISORY FOR WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- SEE LAXCWFSGX. && PUBLIC...MACKECHNIE AVIATION/MARINE...LAVIS
Hazardous weather outlook, Feb 15, 4:00 AM PST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST WED FEB 15 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-161200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST WED FEB 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. UPPER LEVEL LOW PRESSURE WILL BRING LOCAL STRONG GUSTY WINDS TO THE MOUNTAINS...DESERTS AND COASTAL WATERS. A LARGE WEST SWELL WILL CONTINUE IN THE COASTAL WATERS. .DAY ONE... TODAY THROUGH TONIGHT. HIGH RIP CURRENT RISK AND HIGH SURF ADVISORY FOR THE SAN DIEGO COAST STARTING AT 2 PM. SMALL CRAFT ADVISORY IN THE OUTER WATERS DUE TO SWELL AND WIND. WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR THE APPLE AND LUCERNE VALLEYS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. HIGH RIP CURRENT RISK AND HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL TO 2 AM PST FRIDAY FOR THE SAN DIEGO COAST. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:20 AM PST | Wind Advisory | SGX | San Bernardino | 6 hr |
| Feb 15, 8:17 AM PST | High Wind Warning | SGX | San Bernardino | 12 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.